Alert archive / Nebraska / High Wind Warnings in 2024
High Wind Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Nov 20, 2024, 2:03 AM CST for 8 counties in Nebraska. It took effect at Nov 20, 2024, 8:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2024, 2:03 AM CST (08:03 UTC)
- In effect from
- Nov 20, 2024, 8:00 AM CST
- Expired
- Nov 20, 2024, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS73 KOAX 200803 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 203 AM CST Wed Nov 20 2024 NEZ011-012-016>018-030>032-201615- /O.UPG.KOAX.WI.Y.0009.241120T1400Z-241121T0000Z/ /O.NEW.KOAX.HW.W.0003.241120T1400Z-241121T0000Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Osmond, Norfolk, St. Edward, Wausa, Laurel, Albion, Crofton, Randolph, Coleridge, Stanton, Wayne, Neligh, Elgin, Bloomfield, Pierce, Plainview, Verdigre, Niobrara, Creighton, and Hartington 203 AM CST Wed Nov 20 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Antelope, Boone, Cedar, Knox, Madison, Pierce, Stanton, and Wayne Counties. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Damaging winds will blow down weak trees and tree limbs. Sporadic power outages are possible. Travel will be difficult, especially for high profile vehicles. $$ NEZ091>093-201615- /O.EXA.KOAX.WI.Y.0009.241120T1400Z-241121T0000Z/ Nemaha-Pawnee-Richardson- Including the cities of Auburn, Pawnee City, Falls City, and Table Rock 203 AM CST Wed Nov 20 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Nemaha, Pawnee, and Richardson Counties. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>090-201615- /O.CON.KOAX.WI.Y.0009.241120T1400Z-241121T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson- Including the cities of Winnebago, Omaha, Lyons, Milford, Macy, Ashland, Sterling, Plattsmouth, Fremont, Sidney, Oakland, Bellevue, Harlan, Clarinda, Council Bluffs, Missouri Valley, Blair, Walthill, Wilber, Dunlap, Tekamah, Glenwood, Onawa, Crete, Logan, Beatrice, Red Oak, Pender, David City, Wahoo, Woodbine, Hamburg, Columbus, Papillion, Yutan, Farragut, Shenandoah, Seward, Fairbury, La Vista, West Point, Mapleton, Lincoln, Wisner, Tecumseh, Decatur, Nebraska City, Tabor, and Schuyler 203 AM CST Wed Nov 20 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Darrah
2 follow-up statements
261 WWUS73 KOAX 201707 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1107 AM CST Wed Nov 20 2024 NEZ011-012-016>018-030>032-210000- /O.CON.KOAX.HW.W.0003.000000T0000Z-241121T0000Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Plainview, Creighton, Elgin, Bloomfield, Verdigre, Hartington, Albion, Wayne, Wausa, Stanton, Randolph, Niobrara, Pierce, St. Edward, Norfolk, Laurel, Neligh, Coleridge, Osmond, and Crofton 1107 AM CST Wed Nov 20 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Antelope, Boone, Cedar, Knox, Madison, Pierce, Stanton, and Wayne Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-210000- /O.CON.KOAX.WI.Y.0009.000000T0000Z-241121T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Clarinda, Mapleton, Glenwood, Yutan, Schuyler, Oakland, Harlan, Onawa, West Point, Bellevue, Wisner, La Vista, Fairbury, Pender, Plattsmouth, Wahoo, Fremont, Tekamah, Dunlap, Sidney, Blair, Beatrice, Walthill, Omaha, Hamburg, Columbus, Winnebago, Missouri Valley, Farragut, Crete, Tabor, Table Rock, Seward, Council Bluffs, Sterling, Auburn, Pawnee City, Logan, Falls City, Macy, Wilber, Shenandoah, Lincoln, Tecumseh, Woodbine, Decatur, Milford, David City, Papillion, Lyons, Ashland, Red Oak, and Nebraska City 1107 AM CST Wed Nov 20 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Nicolaisen
625 WWUS73 KOAX 202347 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 547 PM CST Wed Nov 20 2024 NEZ011-012-016>018-030>032-210100- /O.EXP.KOAX.HW.W.0003.000000T0000Z-241121T0000Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Creighton, Niobrara, Neligh, Wayne, Stanton, Elgin, Laurel, Bloomfield, St. Edward, Albion, Osmond, Pierce, Coleridge, Plainview, Verdigre, Norfolk, Randolph, Wausa, Hartington, and Crofton 547 PM CST Wed Nov 20 2024 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The strongest winds have ended, however expect gusty northwest winds to 30 to 40 mph throughout the night. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-210100- /O.EXP.KOAX.WI.Y.0009.000000T0000Z-241121T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Wahoo, Crete, Decatur, Falls City, Seward, Nebraska City, Hamburg, Pender, Macy, Tecumseh, Sidney, Sterling, Glenwood, Columbus, Papillion, Woodbine, Yutan, Lyons, Mapleton, Wisner, Red Oak, Auburn, Fairbury, Council Bluffs, Fremont, Table Rock, Pawnee City, West Point, Tabor, Logan, Lincoln, Farragut, David City, Bellevue, Ashland, Onawa, Milford, Omaha, Harlan, Shenandoah, Winnebago, Wilber, Blair, Tekamah, La Vista, Missouri Valley, Schuyler, Beatrice, Oakland, Dunlap, Clarinda, Walthill, and Plattsmouth 547 PM CST Wed Nov 20 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The strongest winds have ended, however expect gusty northwest winds to 25 to 35 mph throughout the night. $$ Pearson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Nov 19, 11:10 PM CST, 2 hours 53 minutes earlier. Its key messages:
- Strong winds gusting 35-45 mph are expected today and tomorrow. The strongest wind gusts are expected in northeast Nebraska (north of US-30) on Wednesday.
- Cool and dry conditions expected for the latter half of the week, with highs in the upper 30s and 40s, and lows in the upper 10s and 20s.
- Temperatures trend back up over the weekend with dry weather ahead of a dry cold front on Sunday which will bring back cooler temperatures for early next week.
Area forecast discussion, Nov 19, 11:10 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1110 PM CST Tue Nov 19 2024
.KEY MESSAGES...
- Strong winds gusting 35-45 mph are expected today and
tomorrow. The strongest wind gusts are expected in northeast
Nebraska (north of US-30) on Wednesday.
- Cool and dry conditions expected for the latter half of the
week, with highs in the upper 30s and 40s, and lows in the
upper 10s and 20s.
- Temperatures trend back up over the weekend with dry weather
ahead of a dry cold front on Sunday which will bring back
cooler temperatures for early next week.
&&
.DISCUSSION...
Issued at 235 PM CST Tue Nov 19 2024
The strong low pressure system that moved through yesterday is
currently stalled over northern Minnesota, with a strong
pressure gradient generating northwesterly winds across eastern
Nebraska. The strongest winds are closer to the Low in South
Dakota and southwest Minnesota, where wind advisories and high
wind warnings are in effect. Tomorrow (Wednesday) we're going
to see this low stretch a bit more southeast before exiting
eastward, expanding some of those stronger winds southeast into
northeast Nebraska which could see winds to 50 mph. Elsewhere
cross the area, winds gusting to 35 to 40 mph will be likely.
With northwesterly winds advecting in cooler, dry air over the
next few days, we'll see temperatures trend downward with highs
only in the 40s on Wednesday and upper 30s to low 40s on
Thursday. Winds will be relaxing Thursday into Friday, allowing
for efficient radiational cooling. This will drop overnight lows
into the upper teens to mid 20s across our area Friday morning.
Going into the weekend, we'll see a weak ridge building in with
a return of southerly flow ahead of our next system that arrives
Sunday. This will lend toward a return of above normal
temperatures just in time for weekend activities. A dry cold
front will shift winds to the northwest on Sunday bringing back
in cooler temperatures for early next week.
Those making plans for Thanksgiving travel will want to watch
the latter half of next week. Models have been irritatingly
inconsistent with the details of the forecast that far out, but
ensembles do show some potential for wintry precip sometime
Wednesday-Friday. With so much uncertainty, snow lovers don't
get your hopes too high just yet.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1110 PM CST Tue Nov 19 2024
Main forecast concerns continue to be gusty winds during the
day Wednesday and potential low level wind shear into early
Wednesday morning. So far, surface winds have not been gusting
much, suggesting low level wind shear is more likely, as winds
around 2000 ft agl will be out of the west-northwest at 45-50
kts. Northwest surface winds will start gusting Wednesday
morning by 12-13Z, with gusts peaking by late morning/early
afternoon in the 35 to 45 kt range. Gusts are expected to come
down a bit by late afternoon, but still around 25 kts through
the evening. Otherwise, VFR conditions are expected to prevail
with passing mid clouds for most, and perhaps a few 7000-9000 ft
clouds near OFK and OMA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 8 AM to 6 PM CST Wednesday for NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>090.
IA...Wind Advisory from 8 AM to 6 PM CST Wednesday for IAZ043-055-
056-069-079-080-090-091.
&&
DISCUSSION...McCoy
AVIATION...CAHazardous weather outlook, Nov 19, 9:07 PM CST, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 907 PM CST Tue Nov 19 2024 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 907 PM CST Tue Nov 19 2024 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Northwest wind gusts of 40 to 55 mph are likely across the entire area on Wednesday, with the strongest winds in eastern Nebraska. Driving may be difficult for light-weight and high profile vehicles. Unsecured outdoor items will be blown around. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:54 AM CST | Red Flag Warning | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 14 hr |
Nearby
High Wind Warnings in Nebraska, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.